Optimal Control Theory

  • Leonard D. Berkovitz

Part of the Applied Mathematical Sciences book series (AMS, volume 12)

Table of contents

  1. Front Matter
    Pages N2-ix
  2. Leonard D. Berkovitz
    Pages 1-13
  3. Leonard D. Berkovitz
    Pages 14-38
  4. Leonard D. Berkovitz
    Pages 39-117
  5. Leonard D. Berkovitz
    Pages 118-168
  6. Leonard D. Berkovitz
    Pages 169-239
  7. Leonard D. Berkovitz
    Pages 240-293
  8. Back Matter
    Pages 294-305

About this book

Introduction

This book is an introduction to the mathematical theory of optimal control of processes governed by ordinary differential eq- tions. It is intended for students and professionals in mathematics and in areas of application who want a broad, yet relatively deep, concise and coherent introduction to the subject and to its relati- ship with applications. In order to accommodate a range of mathema- cal interests and backgrounds among readers, the material is arranged so that the more advanced mathematical sections can be omitted wi- out loss of continuity. For readers primarily interested in appli- tions a recommended minimum course consists of Chapter I, the sections of Chapters II, III, and IV so recommended in the introductory sec­ tions of those chapters, and all of Chapter V. The introductory sec­ tion of each chapter should further guide the individual reader toward material that is of interest to him. A reader who has had a good course in advanced calculus should be able to understand the defini­ tions and statements of the theorems and should be able to follow a substantial portion of the mathematical development. The entire book can be read by someone familiar with the basic aspects of Lebesque integration and functional analysis. For the reader who wishes to find out more about applications we recommend references [2], [13], [33], [35], and [50], of the Bibliography at the end of the book.

Keywords

Control Kontrolle (Math.) Planungsrechnung calculus function mathematics optimal control proof theorem

Authors and affiliations

  • Leonard D. Berkovitz
    • 1
  1. 1.Division of Mathematical SciencesPurdue UniversityWest LafayetteUSA

Bibliographic information

  • DOI https://doi.org/10.1007/978-1-4757-6097-2
  • Copyright Information Springer-Verlag New York 1974
  • Publisher Name Springer, New York, NY
  • eBook Packages Springer Book Archive
  • Print ISBN 978-1-4419-2804-7
  • Online ISBN 978-1-4757-6097-2
  • Series Print ISSN 0066-5452
  • About this book